MAUDE Adverse Event Report: SPINAL ELEMENTS, INC MERCURY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS, INC MERCURY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 63585-080
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographic imaging depicts the screw shank in the iliac has separated from the screw head (tulip) which is still attached to the rod.During the review of dhr, it was concluded that the product was inspected and accepted for use by quality control department and met all specified parameters of the quality inspection process (qip) with no associated nonconformance specific to this product issue.Returned device was visually inspected, functionally tested and the complaint was confirmed.The device tulip was forcibly separated from the bone screw shank.The device otherwise meets dimensional specifications except in the areas of damage which cannot be accurately measure.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, or patient compliance with post-operative care instructions (patient was noted to be a rocker and mover) or if the patient sustained a fall/impact of any sort (no trauma was reported.).Root cause or specific failure mode cannot be determined.Labeling review notes: "possible adverse events.Disassembly, bending, and/or breakage of any or all of the components.Loss of fixation.".
 
Event or Problem Description
Patient received a spinal fusion surgery (tlif l4-l5) with bilateral fixation from t9-iliac.Initial surgery date was (b)(6) 2019.On (b)(6) 2020 revision surgery was performed to adjust the rod.Patient was noted to not be compliant with post-operative care instructions.An audible pop was heard by the patient's father.On (b)(6) 2020 radiographs depicted the right tulip disassociated from the right iliac shank head.Revision surgery on (b)(6) 2020 was performed to replace the screw.

Brand Name
MERCURY
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
MDR Report Key10702205
Report Number3004893332-2020-00010
Device Sequence Number3258839
Product Code NKB
UDI-Device Identifier00840606101875
UDI-Public00840606101875
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number63585-080
Device Lot Number171395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient Weight52